Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Aug 31, 2017, 11:47 PM CDT for Davidson County, Tennessee. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2017, 11:47 PM CDT (04:47 UTC)
- Expired
- Sep 1, 2017, 11:47 PM CDT
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Davidson County, TN
The radar
The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Belle Meade (BMDT1).
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03431655, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
576 WGUS44 KOHX 010447 FLWOHX Bulletin - Immediate Broadcast Requested Flood Warning National Weather Service Nashville TN 1147 PM CDT Thu Aug 31 2017 ...The National Weather Service in Nashville, Tn has issued a flood warning for the following rivers in middle Tennessee... Richland Creek At Belle Meade Near Harding Place AFFECTING Davidson County Browns Creek At Tennessee State Fairgrounds AFFECTING Davidson County .Heavy rains from the remnants of hurricane Harvey has caused rapid rises along Richland and Brown Creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid flooded areas along the river...And move personal belongings to higher ground. Never drive through flooded roads as the depth of water may be too great to pass...Even in trucks or sport utility vehicles. If you come across a flooded road...Turn around don't drown. Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC037-011647- /O.NEW.KOHX.FL.W.0009.170901T0447Z-000000T0000Z/ /BMDT1.1.ER.170901T0326Z.170901T0345Z.000000T0000Z.UU/ 1147 PM CDT Thu Aug 31 2017 The National Weather Service in Nashville, Tn has issued a * Flood Warning for The Richland Creek At Belle Meade Near Harding Place * From this evening until further notice. * At 11PM Thursday the stage was 7.2 feet...and rising. * Flood stage is 7.0 feet. * At 5.0 feet...Low lying areas in the Belle Meade Country Club, residential areas near Percy Warner Boulevard, and along the creek from Harding Place to Belle Meade Boulevard begin to be inundated. && LAT...LON 3606 8690 3617 8689 3616 8683 3606 8680 $$ TNC037-011647- /O.NEW.KOHX.FL.W.0010.170901T0447Z-000000T0000Z/ /NBCT1.1.ER.170901T0353Z.170901T0400Z.000000T0000Z.NO/ 1147 PM CDT Thu Aug 31 2017 The National Weather Service in Nashville, Tn has issued a * Flood Warning for The Browns Creek At Tennessee State Fairgrounds * From this evening until further notice. * At 11PM Thursday the stage was 8.5 feet...and rising. * Flood stage is 8.0 feet. * At 6.0 feet...Low lying areas along the creek in the fairgrounds property begin to be inundated. && LAT...LON 3616 8676 3616 8673 3608 8676 3608 8681 $$
1 follow-up statement
225 WGUS84 KOHX 011424 FLSOHX Flood Statement National Weather Service Nashville TN 924 AM CDT Fri Sep 1 2017 ...The flood warning is cancelled for the following rivers in Tennessee... Richland Creek At Belle Meade Near Harding Place AFFECTING Davidson County .Although Richland Creek at Belle Meade has dropped under bankfull stage, caution is advised near the creek today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid flooded areas along the river...And move personal belongings to higher ground. Never drive through flooded roads as the depth of water may be too great to pass...Even in trucks or sport utility vehicles. If you come across a flooded road...Turn around don't drown. Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC037-011454- /O.CAN.KOHX.FL.W.0009.000000T0000Z-170901T1424Z/ /BMDT1.2.ER.170901T0326Z.170901T0505Z.170901T0534Z.UU/ 924 AM CDT Fri Sep 1 2017 The Flood Warning is cancelled for The Richland Creek At Belle Meade Near Harding Place * Until 12/31 17:59. * At 08AM Friday the stage was 3.3 feet. * Flood stage is 7.0 feet. * At 5.0 feet...Low lying areas in the Belle Meade Country Club, residential areas near Percy Warner Boulevard, and along the creek from Harding Place to Belle Meade Boulevard begin to be inundated. && LAT...LON 3606 8690 3617 8689 3616 8683 3606 8680 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Aug 31, 10:50 PM CDT, 57 minutes earlier.
Area forecast discussion, Aug 31, 10:50 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1050 PM CDT Thu Aug 31 2017 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Center of remnants of Harvey currently across extreme northeast MS...and is expected to push across the mid-state very close to BNA through Friday. Northwest Middle TN remains focus for heaviest rain...with amounts dropping to the southeast. Isolated flooding already occurring likely to expand some overnight as heavy rain continues. While small threat of severe storms remains overnight ...flooding is the main issue. Updated to QPF to latest numbers which actually drops amounts slightly east as wrap-around rain likely to largely affect the north/west. As the center of Harvey moves closer...winds will become quite gusty and a wind advisory may need to be issued. && .AVIATION... 00Z TAF DISCUSSION. Remnants of hurricane Harvey expected to push across the mid-state ...resulting in degraded flying conditions through the period. CIGs/VSBYs expected to down way down tonight...and largely remain that way through the period. Winds also expected to become gusty 20-30 mph. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday afternoon FOR Cannon-Cheatham- Clay-Davidson-De Kalb-Dickson-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne- Williamson-Wilson. && DISCUSSION......11 AVIATION........07
Hazardous weather outlook, Aug 31, 11:47 AM CDT, 12 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1147 AM CDT Thu Aug 31 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-011000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1147 AM CDT Thu Aug 31 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is now in effect for most of Middle Tennessee. Locations across the higher elevations of the Upper Cumberland Region, southern portions of the Cumberland Plateau Region, and far southern counties across central and eastern portions of the mid state are not within this watch area currently. There is a slight risk of severe storms for counties near the Tennessee/Alabama border this afternoon through early this evening. There is a marginal risk of severe storms for locations around the I-40 corridor and southward up to the above mentioned slight risk area for this afternoon through early this evening. With any severe storms that do occur, the formation of isolated tornadoes will be the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rain will persist through Friday as Tropical Depression Harvey moves across Middle Tennessee. Forecast rainfall amounts from today through Friday afternoon range from up to 1 inch along the Cumberland Plateau, to 3 to 5 inches across the Nashville Metro Area, to 6 to 8 inches around Clarksville and Land-between- the-Lakes. Also, areas generally east of I-65 remain under a marginal risk of severe storms on Friday, with isolated tornadoes once again being the primary threat. Winds will increase across most of Middle Tennessee tonight and Friday as the center of Harvey tracks across the mid state. Sustained speeds of 10 to 20 mph will be common, with gusts of 30 mph or greater in many areas, is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through Friday afternoon for severe storms and possible flooding. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 INCH Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Aug 31, 11:01 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
1101 PM CDT THU AUG 31 2017
TNZ007-026-027-010445-
Robertson TN-Davidson TN-Cheatham TN-
1101 PM CDT THU AUG 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...NORTHERN
CHEATHAM AND WESTERN ROBERTSON COUNTIES UNTIL 1145 PM CDT...
At 1101 PM CDT, Doppler radar was tracking a strong thunderstorm near
Joelton, or near Nashville, moving northwest at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, Ashland City, Nashville, Madison, Goodlettsville,
Greenbrier, Coopertown, Joelton, Pleasant View, Cedar Hill, Bells
Bend, Whites Creek and Beaman Park.
Nashville Sounds Baseball will also be impacted.
LAT...LON 3616 8665 3612 8687 3629 8715 3631 8716
3631 8719 3636 8726 3641 8721 3641 8718
3642 8718 3643 8717 3642 8716 3642 8715
3644 8715 3646 8712 3647 8713 3659 8691
TIME...MOT...LOC 0401Z 142DEG 30KT 3624 8684
WhiteheadLocal storm report, Aug 31, 11:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM FLASH FLOOD 1 SE KINGSTON SPRINGS 36.09N 87.09W
08/31/2017 CHEATHAM TN 911 CALL CENTER
A FEW ROADS ARE CLOSED AROUND KINGSTON SPRINGS
INCLUDING WEST KINGSTON SPRINGS RD AND OLD BRUSH CREEK
RD.
&&
EVENT NUMBER OHX1700771
MR3Local storm report, Aug 31, 11:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 15 NE CENTERVILLE 35.95N 87.26W
08/31/2017 M5.02 INCH HICKMAN TN COCORAHS
5.02 INCHES OF RAIN MEASURED SO FAR TODAY.
&&
EVENT NUMBER OHX1700772
MR3Local storm report, Aug 31, 11:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 13 WNW SPRING HILL 35.81N 87.14W
08/31/2017 MAURY TN EMERGENCY MNGR
HAY HOLLOW RD AND LEIPERS CREEK RD ARE FLOODED.
&&
EVENT NUMBER OHX1700773
MR3Local storm report, Aug 31, 11:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 5 SE MOUNT PLEASANT 35.50N 87.13W
08/31/2017 MAURY TN EMERGENCY MNGR
FLOODING REPORTED AT TARIPEN BRANCH.
&&
EVENT NUMBER OHX1700774
MR3Local storm report, Aug 31, 11:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 7 NW MOUNT PLEASANT 35.62N 87.28W
08/31/2017 MAURY TN EMERGENCY MNGR
FLOODING WAS REPORTED AT TAYLOR STORE RD.
&&
EVENT NUMBER OHX1700775
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:05 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Maury, Perry and 2 more | 7 hr |
| Aug 31, 7:50 PM CDT | Tornado Warning | OHX | Williamson | 25 min |
| Aug 31, 7:55 PM CDT | River Flood Advisory | OHX | Davidson | 14 hr |
| Aug 31, 7:59 PM CDT | River Flood Advisory | OHX | Davidson | 14 hr |
| Aug 31, 8:15 PM CDT | Tornado Warning | OHX | Giles, Marshall, Maury | 30 min |
| Aug 31, 8:27 PM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Aug 31, 8:27 PM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Aug 31, 8:34 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 8:48 PM CDT | River Flood Warning | OHX | Perry | 64 hr |
| Aug 31, 8:48 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 59 hr |
| Aug 31, 9:30 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 2 hr |
| Aug 31, 9:40 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 5 hr |
| Aug 31, 10:19 PM CDT | Flash Flood Warning | OHX | Davidson, Marshall, Maury, Williamson | 3 hr |
| Aug 31, 10:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 26 min |
| Aug 31, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 32 min |
| Aug 31, 11:01 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Aug 31, 11:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 28 min |
| Aug 31, 11:42 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Coffee, Davidson, DeKalb and 21 more | 16 hr |
| Aug 31, 11:47 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 11:53 PM CDT | Tornado Warning | OHX | Davidson | 9 min |
| Sep 1, 12:17 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson | 3 hr |
| Sep 1, 12:57 AM CDT | River Flood Warning | OHX | Cheatham | 37 hr |
| Sep 1, 1:09 AM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 51 min |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 20 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Montgomery | 9 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Stewart | 9 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Humphreys | 30 hr |
| Sep 1, 1:15 AM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Sep 1, 3:30 AM CDT | Flash Flood Warning | OHX | Cheatham, Montgomery, Robertson | 2 hr |
| Sep 1, 4:29 AM CDT | River Flood Warning | OHX | Cheatham | 24 hr |
| Sep 1, 5:39 AM CDT | River Flood Advisory | OHX | Davidson, Sumner | 3 hr |
| Sep 1, 5:40 AM CDT | River Flood Warning | OHX | Davidson | 2 hr |
| Sep 1, 5:43 AM CDT | River Flood Advisory | OHX | Hickman | 5 hr |
| Sep 1, 9:20 AM CDT | River Flood Advisory | OHX | Hickman | 10 hr |
| Sep 1, 10:10 AM CDT | River Flood Warning | OHX | Montgomery | 33 hr |
| Sep 1, 10:10 AM CDT | River Flood Warning | OHX | Stewart | 39 hr |
| Sep 1, 11:30 AM CDT | River Flood Advisory | OHX | Cheatham | 9 hr |
| Sep 1, 3:15 PM CDT | River Flood Advisory | OHX | Montgomery | 25 hr |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.